Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 466, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 12, 2009, 10:05 PM CDT for Lincoln County, Oklahoma County, Pottawatomie County, Oklahoma. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2009, 10:05 PM CDT (03:05 UTC)
- Expired
- Jun 12, 2009, 10:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Lincoln County, OK, Oklahoma County, OK, Pottawatomie County, OK
The radar
The Norman radar (KTLX), 25 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.1 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2977 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1425 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:39 PM CDT, 7 hours 26 minutes earlier.
Area forecast discussion, Jun 12, 2:39 PM CDT, 7 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 239 PM CDT FRI JUN 12 2009 .DISCUSSION... LARGE COMPLEX OF STORMS MOVED ACROSS PORTIONS OF NORTHERN AND EASTERN OK EARLIER TODAY AND HAS LEFT SEVERAL RESIDUAL BOUNDARIES BEHIND ACROSS THE AREA. DRYLINE ALSO TAKING SHAPE NEAR OUR WESTERN NORTH TEXAS ZONES AND POINTS SOUTH. THESE MAY ALL ACT A FOCI FOR TSTM DEVELOPMENT LATER TODAY... ALTHOUGH MIDDAY SOUNDING SHOWED SUBSTANTIAL CAP REMAINS IN PLACE. IF STORMS DO DEVELOP THEY WOULD LIKELY BECOME SEVERE AS SUBSTANTIAL CAPE EXISTS IF ABLE TO BE TAPPED. WILL ALSO NEED TO MONITOR EASTERN COLORADO FOR ANOTHER COMPLEX OF STORMS TO BECOME ORGANIZED... WHICH WOULD THEN MAKE A RUN AT NORTHERN OK LATE TONIGHT AND SAT MORNING... ALTHOUGH THIS APPEARS A LITTLE LESS LIKELY THAN LAST NIGHT. WILL CONT TO HAVE TO MONITOR MAIN SYNOPTIC BOUNDARY THROUGH THE UPCOMING WEEKEND INTO THE FIRST PART OF NEXT WEEK AS IT WILL REMOVE ACROSS THE AREA. ALTHOUGH OTHER CONVECTIVE BOUNDARIES MAY PLAY MORE PROMINENT ROLE ON DAY-TO-DAY BASIS. WILL KEEP SOME HIGHER POPS GOING THROUGH THE WEEKEND BEFORE ATTEMPTING TO DRY THINGS OUT AND HEAT THINGS UP NEXT WEEK AS UPPER RIDGE BUILDS INTO THE PLAINS. HOWEVER... LATEST GFS RETROGRADES THE RIDGE WEST INTO THE INTERMOUNTAIN WEST AS LARGER SCALE TROUGH DEVELOP ACROSS EASTERN HALF OF COUNTRY. THIS WOULD AID IN DEVELOPING NORTHWEST FLOW OVER THE AREA AND A RETURN TO MORE ACTIVE WEATHER BY FOLLOWING WEEKEND WITH POTENTIAL FOR MAINLY NOCTURNAL MCS AFFECTING AREA. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 69 92 69 91 / 30 20 40 40 HOBART OK 69 94 70 95 / 20 20 40 30 WICHITA FALLS TX 72 96 74 95 / 30 20 50 30 GAGE OK 62 87 65 92 / 20 20 30 30 PONCA CITY OK 65 87 66 87 / 20 20 30 30 DURANT OK 75 94 74 93 / 30 20 40 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 26/30
Hazardous weather outlook, Jun 12, 9:40 PM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
940 PM CDT FRI JUN 12 2009
OKZ004>048-050>052-TXZ083>090-131000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
940 PM CDT FRI JUN 12 2009
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT.
LOCATION...
THE SLIGHT RISK AREA IS GENERALLY NORTH OF A CHEYENNE TO CHICKASHA
TO PAULS VALLEY AND ATOKA LINE.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR POSSIBLE SEVERE WEATHER OPERATIONS.
DISCUSSION...
WIDELY SCATTERED THUNDERSTORMS WILL FORM THIS EVENING AND OVERNIGHT
WITHIN AN ELEVATED FRONTAL ZONE ACROSS CENTRAL AND EASTERN OKLAHOMA.
INSTABILITY WILL MORE THAN SUFFICIENT FOR SEVERE STORMS WITH HAIL
NEAR THE SIZE OF GOLFBALLS. OTHER STORMS MAY MOVE FROM THE CENTRAL
HIGH PLAINS AND INTO PARTS OF NORTHERN OKLAHOMA DURING THE OVERNIGHT
HOURS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY JUN 13.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...90 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
A FRONTAL BOUNDARY IS FORECAST TO REMAIN OVER OR NEAR OKLAHOMA AND
NORTH TEXAS THROUGH THE WEEKEND. HIGH PRESSURE BUILDING NORTHWARD
FROM TEXAS WILL HAVE A TENDENCY TO SUPPRESS THUNDERSTORM
DEVELOPMENT. HOWEVER...WITH THE BOUNDARY CLOSE BY...ALONG WITH
PLENTY OF MOISTURE AND MODERATE TO STRONG JET STREAM FLOW...
THUNDERSTORM CHANCES WILL CONTINUE FROM SATURDAY INTO EARLY NEXT
WEEK.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
SATURDAY.In the hours before
Local storm report, Jun 12, 8:24 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
824 PM CDT FRI JUN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL RINGLING 34.18N 97.59W
06/12/2009 E1.00 INCH JEFFERSON OK LAW ENFORCEMENT
&&
DEWSpecial weather statement, Jun 12, 8:47 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 847 PM CDT FRI JUN 12 2009 OKZ046-130215- CARTER OK- 847 PM CDT FRI JUN 12 2009 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CARTER COUNTY. A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST OF LONE GROVE AT 846 PM CDT...MOVING NORTHEAST AT 20 MPH. ALTHOUGH THIS STORM IS WEAKENING...SMALL HAIL...BRIEF HEAVY RAIN...AND GUSTY WINDS ARE POSSIBLE AS IT MOVES TOWARD ARDMORE.
Local storm report, Jun 12, 8:53 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
853 PM CDT FRI JUN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 2 S HEALDTON 34.20N 97.49W
06/12/2009 E1.25 INCH CARTER OK FIRE DEPT/RESCUE
QUARTER TO HALF DOLLAR HAIL.
&&
DEWSpecial weather statement, Jun 12, 9:55 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 955 PM CDT FRI JUN 12 2009 OKZ025-026-130330- LINCOLN OK-OKLAHOMA OK- 955 PM CDT FRI JUN 12 2009 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR LINCOLN AND OKLAHOMA COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 15 MILES WEST OF MEEKER AT 955 PM CDT...MOVING EAST AT 15 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP. PEOPLE IN LINCOLN AND OKLAHOMA COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Jun 12, 9:57 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 957 PM CDT FRI JUN 12 2009 OKZ029-130330- CLEVELAND OK- 957 PM CDT FRI JUN 12 2009 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLEVELAND COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER EXTREME NORMAN AT 957 PM CDT...MOVING SOUTHEAST AT 10 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP. PEOPLE IN CLEVELAND COUNTY...INCLUDING THE CITIES OF NORMAN AND OKLAHOMA CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Jun 12, 9:59 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE NORMAN OK 959 PM CDT FRI JUN 12 2009 OKZ029-130330- CLEVELAND OK- 959 PM CDT FRI JUN 12 2009 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLEVELAND COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER NORMAN AT 957 PM CDT...MOVING SOUTHEAST AT 10 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP. PEOPLE IN CLEVELAND COUNTY...INCLUDING THE CITIES OF NORMAN AND OKLAHOMA CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:15 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 45 min |
| Jun 12, 7:57 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Love | 48 min |
| Jun 12, 8:42 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 35 min |
| Jun 12, 10:09 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland | 66 min |
| Jun 12, 10:24 PM CDT | Tornado Warning | OUN | Cleveland, McClain, Pottawatomie | 51 min |
| Jun 12, 10:45 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Lincoln, Oklahoma, Pottawatomie, Seminole | 60 min |
| Jun 12, 11:16 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Pottawatomie | 59 min |
| Jun 12, 7:22 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 27 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.